Show simple item record

dc.contributor.authorBergmann, Ottar M
dc.contributor.authorKristjansson, Gudjon
dc.contributor.authorJonasson, Jon G
dc.contributor.authorBjörnsson, Einar S
dc.date.accessioned2013-07-04T11:56:37Z
dc.date.available2013-07-04T11:56:37Z
dc.date.issued2012-07
dc.date.submitted2013-07-04
dc.identifier.citationDig Dis Sci 2012, 57(7):1959-64en_GB
dc.identifier.issn1573-2568
dc.identifier.pmid22075853
dc.identifier.doi10.1007/s10620-011-1950-1
dc.identifier.urihttp://hdl.handle.net/2336/295200
dc.description.abstractStatin drugs are widely used worldwide and are generally considered safe and well tolerated. Only small proportion of patients receiving statins develop elevations of liver enzymes and an even smaller proportion will have clinically significant hepatitis induced by statins. We describe four patients with jaundice caused by drug-induced liver injury, where the most likely agent was a statin drug, over a period of approximately three year in Iceland. We calculate the risk of jaundice caused by statin drugs, from sale in the whole country of Iceland, to be one in 17,434 users a year. This is a higher risk than has previously been estimated and we challenge the current opinion that statins rarely cause clinically significant drug-induced liver injury and encourage alertness when managing patients with statins with regard to clinical signs of hepatitis before jaundice occurs.
dc.language.isoenen
dc.relation.urlhttp://dx.doi.org/10.1007/s10620-011-1950-1en_GB
dc.rightsArchived with thanks to Digestive diseases and sciencesen_GB
dc.subject.meshAgeden_GB
dc.subject.meshAged, 80 and overen_GB
dc.subject.meshBiopsyen_GB
dc.subject.meshDose-Response Relationship, Drugen_GB
dc.subject.meshDrug-Induced Liver Injuryen_GB
dc.subject.meshFemaleen_GB
dc.subject.meshHumansen_GB
dc.subject.meshHydroxymethylglutaryl-CoA Reductase Inhibitorsen_GB
dc.subject.meshJaundiceen_GB
dc.subject.meshLiveren_GB
dc.subject.meshMaleen_GB
dc.subject.meshMiddle Ageden_GB
dc.titleJaundice due to suspected statin hepatotoxicity: a case series.en
dc.typeArticleen
dc.contributor.departmentDepartment of Internal Medicine, Section of Gastroenterology and Hepatology, The National University Hospital of Iceland, Reykjavik, Iceland.en_GB
dc.identifier.journalDigestive diseases and sciencesen_GB
dc.rights.accessNational Consortium - Landsaðganguren
html.description.abstractStatin drugs are widely used worldwide and are generally considered safe and well tolerated. Only small proportion of patients receiving statins develop elevations of liver enzymes and an even smaller proportion will have clinically significant hepatitis induced by statins. We describe four patients with jaundice caused by drug-induced liver injury, where the most likely agent was a statin drug, over a period of approximately three year in Iceland. We calculate the risk of jaundice caused by statin drugs, from sale in the whole country of Iceland, to be one in 17,434 users a year. This is a higher risk than has previously been estimated and we challenge the current opinion that statins rarely cause clinically significant drug-induced liver injury and encourage alertness when managing patients with statins with regard to clinical signs of hepatitis before jaundice occurs.


This item appears in the following Collection(s)

Show simple item record